Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva, truvada
Apr 8, 2007

hi doc, thanks for an excellent site and forum. i was diagnosed concurrently 2 months back with HIV and invasive sqamous cell anal carcinoma. my clinician started me on sustiva and combivir and my CD 4 increased from 167 at start to current 407 and VL undetectable. generally i had minmal side-effects and was feeling physically and mentally quite good. due to the need for further chemo/radiation treatment and evidence of some bone-marrow suppression (poss. by azt) my specialist switched me a week ago to sustiva and truvada. i am suddenly feeling miserable! sleeping less well than previously, loss of appetite, intermittant nausea, genaral wekaness. i am also currently on 1600mg twice daily of bactrim (for about 10 days) and 400 mg once daily (for 5 days) due to a recent outbreak of boils and drainage of an ischiorectal abcess which appears to have been caused by MRSA. any thoughts comments on whether these are side effects from the change to truvada or perhaps interactions with the current high dose antibiotic regime? i realise that patience is probably needed but just wondered why i am suddenly feeling phsically and emotionally so much worse since the changeover. your thoughts/suggestions?many thanks, d

Response from Dr. Young

D, thank you for your post.

The switch from Combivir (AZT/3TC) to Truvada (tenofovir/FTC) is only rarely associated with new side effects.

It would be my guess that either your Staphy abscess or the use of Bactrim DS could cause the nausea and anorexia. Nausea, vomiting and anorexia are at the top of the list of common reactions to Bactrim.

No matter what, I'd let your doctors know about the severity of your symptoms. This would be important from a simple medical monitoring standpoint. It may be that there are reasonable alternatives to the medications that you're currently taking.

Best of health to you. BY



Previous
Swollen lymph nodes
Next
T cell count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement